Discussions that mention morphine

Knee & Hip Problems board


Hello everyone! I had my hip revision done 2 weeks ago. For the most part all went well. I was in the hospital for 8 days (including rehab) due to complications with my blood pressure and medications. Because I am a Pain Management Patient the doctors had a hard time trying to control pain.
Whomever said a revision is less painful than a THR is confused, the surgery itself hurt just as much (at least for the first 24 hours)

The doctor replaced my ball, liner and realigned my cup which was apparently crooked. There was definate wear in the back side of the liner which the doctor found odd. Perhaps it happened as a result of the way I walk. The doctor also lenghtened my leg and I wished now that he had not.

I am having severe problems with muscle spasms down the back of my leg and hip. The doctor thinks its a result of the lengthening. I am having a hard time even with medication. I am on two different muscle relaxers and morphine and ibuprofen but yet the pain is quite severe. I've not had pain this severe before in my hip and spent most the night up and crying because nothing I did would help. I did have mild spasms while in the hospital but yesterday they became quite severe. My physical therapist came today and did a light massage which helped some.

My question is, has anyone else experienced this either post op a THR or a revision? Any tips on what to do besides ice, rest and light stretches? I am hoping and praying this subsides soon, I simply can't cope with the pain at this point. Thankfully the hip itself doesn't hurt much, just sort of achey.

Also I have a huge (no exageration here) hematoma on the top of the scar, it occured a few days post op during therapy. The doctor feels that either a muscle started bleeding or I busted a stitch underneath. It about half the size it was last week but doesn't seem to be going down any further. Have any of you had this occur either? It only hurts if I try to sit, it feels quite swelled. Doc says it should reabsorb over time but it just doesn't appear to be reducing any further than it has.

Thanks for listening!
Barbie